Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 7, 2007, 2:14 PM CDT for Mahaska County, Iowa. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 7, 2007, 2:33 PM CDT
- In force
- 19 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Mahaska County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:18 PM CDT | TSTM WND GST 60 | 6 Nnw Keomah Village, IA | |
| Jun 7, 2:25 PM CDT | TSTM WND DMG | 6 Se New Sharon, IA | ONE HOMESTEAD SUSTAINED DAMAGE. METAL ROOFS REMOVED FROM BUILDINGS...LARGE TREE DOWN...LARGE BROKEN LIMBS...NEW HOG SHELTER UNDER CONSTRUCTION LEVELED...AND MINOR DAMAGE TO HOUSE SIDING. LAT/LON EXACT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -791 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 071914
SVRDMX
IAC123-071945-
/O.NEW.KDMX.SV.W.0128.070607T1914Z-070607T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
214 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 245 PM CDT
* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF ROSE HILL...OR ABOUT 19 MILES WEST OF SIGOURNEY...AND
MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4151 9256 4151 9242 4127 9242 4128 9252
4143 9265
$$
JUNGBLUTH1 follow-up statement
000
WWUS53 KDMX 071933
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CDT THU JUN 7 2007
IAC123-071943-
/O.CAN.KDMX.SV.W.0128.000000T0000Z-070607T1945Z/
MAHASKA IA-
233 PM CDT THU JUN 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA COUNTY IS
CANCELLED...
STORMS THAT PROMPTED THE WARNING HAVE MOVED NORTHEAST OF THE AREA
AFTER PRODUCING WINDS TO 60 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4151 9256 4151 9242 4127 9242 4128 9252
4143 9265
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 7, 12:35 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT THU JUN 7 2007 UPDATED FOR AVIATION .DISCUSSION... VERY DYNAMIC SYSTEM WITH BROAD LOW PRES OVR NRN SD AND HAS ONLY FILLED SLIGHTLY OVR THE PAST 6 TO 8 HRS. PRES NEAR REC LOWS FOR JUN WITH THIS ONE. CNVCTN WEAKENING OVR NE INTO SD ATTM WITH THE CAP OF +14 AT H7 WELL IN PLACE YET. IN SPITE OF LLJ OF 90 KTS INDICATED (ABOUT 70 OR SO IN REALITY DUE TO SOME BIRD INTERACTION) THERE IS NO CONVERGENCE TO KEEP THINGS GOING. THIS TREND SHOULD CONT INTO THE MORNING WITH ONLY SCATTERED TSRA SLIPPING INTO THE WRN CWA. CAP WILL ERODE TDA AS COOLER AIR MOVES IN ALF. DECENT PARAMETERS I PLACE FOR THIS AFTN WITH CAP BROKEN, 2-3K OF CAPE AND 60 TO 80 KTS SHEAR. STORMS LIKELY TO BE A BIT SCATTERED IN NATURE WITH MSTR SOMEWHAT LIMITED. SVR POTENTIAL IS THERE AFTER MID DAY INTO THE EARLY EVE. FNT MOVS TO THE E WITH A QUIET PERIOD UNTIL WAA BEGINS TO AFFECT THE CWA LATER SAT NGT. SW OR WSWLY FLOW GOING INTO NEXT WK PROMISES TO KEEP WX PTRN ACTIVE AGAIN FOR AT LEAST THE FIRST HALF OF THE WEEK. && .AVIATION...07/18Z DRY LINE MOVING TRHOUGH CENT IA AT MIDDAY IS PUTTING AN END TO CONVECTIVE THREAT W OF A LINE FROM MCW TO DSM. KALO AND KOTM STILL HAVE THREAT FOR TSRA...POSSIBLY SVR...THIS AFTN...BUT THAT THREAT SHOULD END IN THE EAST 21-23Z. OTHERWISE...VFR CIGS/VSBY WILL RULE THROUGH 06Z AND WINDS WILL BE GUSTY OUT OF THE SOUTH TO SOUTHWEST...VEERING TO THE W IN THE EVENING. APPEARS THAT WRAP AROUND LOW LVL MOISTURE WILL AFFECT CENT IA 06-14Z NW TO SE WITH SOME MVFR CIGS. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 18Z-01Z FOR THE NORTH HALF OF THE CWA FROM INTERSTATE 80 NORTH. && AVIATION...MOYER
Hazardous weather outlook, Jun 7, 9:10 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 910 AM CDT THU JUN 7 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 910 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD INTO THE WEST HALF OF IOWA THIS MORNING...AND A FEW COULD BE SEVERE. HOWEVER STRONG THUNDERSTORM DEVELOPMENT IS LIKELY FROM NOONTIME THROUGH THE AFTERNOON ALONG AND EAST OF INTERSTATE 35 WITH SEVERE STORMS QUITE POSSIBLE. THE HIGHEST PROBABILITY WILL BE IN AREAS FROM WATERLOO TO OTTUMWA BY LATE AFTERNOON. ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM...HOWEVER THE MOST LIKELY WILL BE WIND GUSTS OF UP TO 75 MPH AND ISOLATED TORNADOES. IN ADDITION...SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH...CAN BE EXPECTED THIS AFTERNOON AND EVENING MAINLY FROM INTERSTATE 80 NORTH. A WIND ADVISORY IS IN EFFECT FOR THE AREA ALONG INTERSTATE 80 NORTH. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL MOVE INTO THE STATE BY SUNDAY AND CONTINUE THROUGH MONDAY NIGHT STATEWIDE...AND OVER THE NORTH INTO WEDNESDAY. IS IS TOO EARLY TO BE VERY SPECIFIC AS FAR AS SEVERE POTENTIAL IS CONCERNED...HOWEVER AT THIS TIME IT APPEARS THERE IS A THREAT FOR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 1000 AM THIS MORNING. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:47 AM CDT | Wind Advisory | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 27 more | 16 hr |
| Jun 7, 11:27 AM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 7, 11:44 AM CDT | Tornado Warning | DMX | Clarke, Decatur | 31 min |
| Jun 7, 12:17 PM CDT | Tornado Warning | DMX | Lucas | 28 min |
| Jun 7, 12:28 PM CDT | Tornado Warning | DMX | Marion, Warren | 47 min |
| Jun 7, 1:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 35 min |
| Jun 7, 1:17 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 43 min |
| Jun 7, 2:20 PM CDT | Tornado Warning | DMX | Appanoose, Monroe, Wayne | 25 min |
| Jun 7, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 28 min |
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.